| Model Number |
2901-08590G |
| Medical Device Problem Codes |
Fracture (1260); Material Separation (1562)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
04/20/2020
Type of Reportable Event
Malfunction
Event or Problem Description
Physician reported that two everest spinal system polyaxial screws, closed; size ø7.5x80 mm and closed; size ø8.5x90 mm, "broke" during revision surgery.Surgery was successfully completed with a 20 minute delay.No adverse consequences or medical intervention were reported.This report captures the second of two screws.
Additional Manufacturer Narrative
D.4.Lot has been updated with received lot number.
Event or Problem Description
Physician reported that two everest spinal system polyaxial screws "broke" during revision surgery.Surgery was successfully completed with a 20 minute delay.No adverse consequences or medical intervention were reported.This report captures the second of two screws.
Additional Manufacturer Narrative
Visual inspection: it was observed that the polyaxial screw tulip was disengaged from the screw shank.Device and complaint history records were reviewed, and no relevant manufacturing issues or similar complaints were identified.Everest implants are designed for use with everest surgical instruments.The everest implants comply with the standards applicable to the everest material composition.Using a non-stryker driver with the everest polyaxial screw is contraindicated in the product labeling.Other contributing factors may be using excess torque as well as reversing and taking out the screw to adjust.The root cause of the screw fracture is determined to be contraindicated usage of a non-stryker instrument during surgery.
Event or Problem Description
Physician reported that two everest spinal system polyaxial screws "broke" during revision surgery.Surgery was successfully completed with a 20 minute delay.No adverse consequences or medical intervention were reported.Upon inspection of the returned device, the screw tulip was disengaged from the screw shank.This report captures the second of two screws.